Hi, my father has gone into end stage kidney failure, doctors think it is probably from the asacol he has been on for years (doctors never checked kidney function for almost 10 years while on this drug). Now he is on dialysis and three times in the last month has been sent to the emergency room because they said the coumadin he has been on is causing him to bleed. He has had transfusions and is sent home only to be sent back a few days later because of his bleeding. He is on the coumadin because he has had blood clots in the past and has atrial fib. My mother is lost, not getting many answers from the doctors and any suggestions or questions we should be asking would be greatly appreciated. He will be 80 years old next week. Thanks...
I have to ask, just for the record...I'm assuming your father is being treated by a nephrologist, correct? He should be, if not.
I have found from personal experience and with a kidney problem of my own, that being on a medication for a # of years actually causes more damage, so your fathers decline in health could very well be from extensive coumadin use and/or any other type of drug he was on. Steroids especially cause damage over time.
Um, at 80 yrs old....I don't think there is much that can be done; unfortunately, I'm sorry to say that. If he's at end stage....
I guess my only piece of advice, if I were you...is to go online & google kidney specialists....if you really want better answers, go seek 2nd, 3rd, 4th opinions until your question bank is fulfilled. HTH and best of luck to you and your family.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.